|lipoatrophy and Zerit
May 19, 2003
I have just started a study that includes Sustiva, Epivir, and Zerit, and I'm concerned about lipoatrophy. This condition was not mentioned in the study materials, but through my independent research I have found this to be a somewhat common side effect of d4T. I was taking Sustiva, Epivir, and Abacavir, and have been on the current protocol for about a week now (protocol was started on 5/05/03). Are there hard numbers for the of patients taking Zerit that experience lipoatrophy, and how long would the onset of lipoatrophy take after beginning d4T? Also, how many people DON'T experience lipoatrophy while on Zerit (in terms of )? Thank you for taking my question.
Response from Dr. Moyle
Zerit is associated with a higher relative risk of lipoatrophy than AZT and Tenofovir. That means that over any given period there is a greater chance of getting it on Zerit, but you could still get it on the other therapy. At 96 weeks follow-up in one study 12% of persons on Zerit were reported by their docs to have lipodystrophy but only 1% on Tenofovir. This also indicates that the majority of Zerit recipients don't have lipodystrophy after 2 years of treatment. Comparative data with abacavir are not available but persons switched from Zerit to abacavir have been observed in several trials to gain fat mass suggesting abacavir is less prone to reduce fat.
I Hope this helps
Please explain "buffalo hump" redistribution!
- Itchy Rash After Touching Vaginal Sore Sign Of HIV AIDS
- Itchy Red Spots After Sex With Stripper Sign Of HIV AIDS
- Itchy Testicles After Masturbation Sign Of HIV AIDS
- Sore Testicles After Licking Vagina Worried I Have HIV
- Tingling In Feet After Licking Genital Worried I Have HIV
- Can Hepatitis Cause Excessive Saliva At Night?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.